Original Articles

Indagine sui ricoveri di possibile Sindrome Serotoninergica da farmaci nella popolazione anziana dell’AUSL di Bologna negli anni 2011,

2012 e 2013

DOI 10.23753/htafocus2014.02.012

Lorena Cantoro, Donatella Grilli, Lucio Lionello, Mirna Magnani, Marco Manzoli, Paola Pagano

Abstract

Introduction: The SSRIs (Selective Serotonin Reuptake Inhibitors) are drugs prescribed for treatment of symptoms of depression and severe anxiety disorders. The increasing use of selective serotonin reuptake inhibitors (SSRIs) compared to older antidepressants or triptans compared to conventional analgesic/anti-inflammatory drugs in migraine could probably make more frequent serotonin syndrome (SS), a clinical condition associated with the use of drugs that alter the concentration of serotonin (or 5-hydroxytryptamine, 5-HT) at central level. The drugs involved are: Selective Serotonin Reuptake Inhibitors (SSRIs), Tricyclic Antidepressants, the agonists of serotonin receptors 5-HT1B and 5HT1D (Triptans) and those that increase the release of serotonin (Opiates). The Drug interactions considered are: SSRIs and Tramadol/Tapentadol/Fentanyl (A); SSRIs and Tricyclic Antidepressants (B) and Triptans and SSRIs (C).
Methods: Data has been extracted on patients aged greater or equal to 65 years taking 5 or more medications chronically by the AFT and DD flows AUSL of Bologna in the first half of 2011; these patients exposed to interactions considered have been identified and have been crossed with the data of hospitalization in the three years 2011-2012-2013.
Results: The 812 patients, exposed to the risk of SS by drugs, represent our cohort stratified by the type of drugs interagent: 84% of the cases A, 11,5% of B and 4,5% of C. These patients were followed in 2012 and 2013 to identify those who continued to take the medications related to interactions considered and, contextually, the possible potential hospitalizations related to SS have been evaluated.
Conclusions: The increasing use of drugs that interfere with serotonin (SSRI, Triptans, Tricyclic Antidepressants, Opiates) could confirm the increase in cases of Serotonin Syndrome and related hospitalization. The symptoms of SS are common with other illnesses and can be confused with other diseases, causing difficulties in making a diagnosis, leading to errors of treatment with an increase of the number of days in hospital.

Key words: pharmacovigilance, Serotonin Syndrome, SSRI, Triptans, Tricyclic Antidepressants, Opiates, drug interaction, hospitalization

Cluster Edizioni è un marchio di Cluster s.r.l.

P.IVA 07530720015

© 2019 Cluster Edizioni - tutti i diritti riservati 

  • Facebook Clean Grey
  • LinkedIn Clean Grey